September 2018, 17(5): 1723-1747. doi: 10.3934/cpaa.2018082

Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities

School of Mathematics and Information Science, Guangzhou University, Center for Applied Mathematics, Guangzhou University, Guangzhou 510006, China

* Corresponding author

Received  March 2017 Revised  November 2017 Published  April 2018

By using critical point theory, we obtain some new sufficient conditions on the existence of homoclinic solutions of a class of nonlinear discrete $ \phi $-Laplacian equations with mixed nonlinearities for the potentials being periodic or being unbounded, respectively. And we prove it is also necessary in some special cases. In addition, multiplicity results of homoclinic solutions for nonlinear discrete $ \phi $-Laplacian equations with unbounded potentials have also been considered. In our paper, the nonlinearities can be mixed super $ p $-linear with asymptotically $ p $-linear at $ ∞ $ for $ p≥ 1 $. To the best of our knowledge, there is no such result for the existence of homoclinic solutions with discrete $ \phi $-Laplacian before. Finally, an extension has also been considered.

Citation: Genghong Lin, Zhan Zhou. Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1723-1747. doi: 10.3934/cpaa.2018082
References:
[1]

G. Arioli and F. Gazzola, Periodic motions of an infinite lattice of particles with nearest neighbor interaction, Nonlinear Anal., 26 (1996), 1103-1114.

[2]

S. Aubry, Breathers in nonlinear lattices: existence, linear stability and quantization, Physica D, 103 (1997), 201-250.

[3]

S. Aubry, Discrete breathers: localization and transfer of energy in discrete Hamiltonian nonlinear systems, Physica D, 216 (2006), 1-30.

[4]

G. Chen and S. Ma, Discrete nonlinear Schrödinger equations with superlinear nonlinearities, Appl. Math. Comput., 218 (2012), 5496-5507.

[5]

G. Chen and S. Ma, Homoclinic solutions of discrete nonlinear Schrödinger equations with asymptotically or super linear terms, Appl. Math. Comput., 232 (2014), 787-798.

[6]

W. Chen and M. Yang, Standing waves for periodic discrete nonlinear Schrödinger equations with asymptotically linear terms, Acta Math. Appl. Sin. Engl. Ser., 28 (2012), 351-360.

[7]

J. CuevasP. G. KevrekidisD. J. Frantzeskakis and B. A. Malomed, Discrete solitons in nonlinear Schrödinger lattices with a power-law nonlinearity, Physica D, 238 (2009), 67-76.

[8]

S. Flach and A. V. Gorbach, Discrete breathers-advance in theory and applications, Phys. Rep., 467 (2008), 1-116.

[9]

J. W. FleischerM. SegevN. K. Efremidis and D. N. Christodoulides, Observation of two-dimensional discrete solitons in optically induced nonlinear photonic lattices, Nature, 422 (2003), 147-150.

[10]

A. V. Gorbach and M. Johansson, Gap and out-gap breathers in a binary modulated discrete nonlinear Schrödinger model, Eur. Phys. J. D, 29 (2004), 77-93.

[11]

G. James, Centre manifold reduction for quasilinear discrete systems, J. Nonlinear Sci., 13 (2003), 27-63.

[12]

A. KhareK. RasmussenM. Samuelsen and A. Saxena, Exact solutions of the saturable discrete nonlinear Schrödinger equation, J. Phys. A, 38 (2005), 807-814.

[13]

G. Kopidakis, S. Aubry and G. P. Tsironis, Targeted energy transfer through discrete breathers in nonlinear systems, Phys. Rev. Lett., 87 (2001), Art. ID 165501.

[14]

W. KrolikowskiB. L. Davies and C. Denz, Photorefractive solitons, IEEE J. Quant. Electron., 39 (2003), 3-12.

[15]

J. Kuang and Z. Guo, Homoclinic solutions of a class of periodic difference equations with asymptotically linear nonlinearities, Nonlinear Anal., 89 (2013), 208-218.

[16]

G. Lin and Z. Zhou, Periodic and subharmonic solutions for a $ 2n $th-order difference equation containing both advance and retardation with $ \phi $-Laplacian, Adv. Difference Equ., 2014(2014), Art. ID 74.

[17]

G. Lin and Z. Zhou, Homoclinic solutions in periodic difference equations with mixed nonlinearities, Math. Method Appl. Sci., 39 (2016), 245-260.

[18]

G. Lin and Z. Zhou, Homoclinic solutions in non-periodic discrete $ \phi $-Laplacian equations with mixed nonlinearities, Appl. Math. lett., 64 (2017), 15-20.

[19]

S. Liu and S. Li, Infinitely many solutions for a superlinear elliptic equation, Acta Math. Sinica Chin. Ser., 46 (2003), 625-630.

[20]

R. Livi, R. Franzosi and G. L. Oppo, Self-localization of Bose-Einstein condensates in optical lattices via boundary dissipation, Phys. Rev. Lett., 97 (2006), Art. ID 060401.

[21]

S. Ma and Z. Wang, Multibump solutions for discrete periodic nonlinear Schrödinger equations, Z. Angew. Math. Phys., 64 (2013), 1413-1442.

[22]

A. Mai and Z. Zhou, Ground state solutions for the periodic discrete nonlinear Schrödinger equations with superlinear nonlinearities, Abstr. Appl. Anal., 2013 (2013), Art. ID 317139.

[23]

J. Mawhin, Periodic solutions of second order nonlinear difference systems with $ \phi $-Laplacian: a variational approach, Nonlinear Anal., 75 (2012), 4672-4687.

[24]

J. Mawhin, Periodic solutions of second order Lagrangian difference systems with bounded or singular $ \phi $-Laplacian and periodic potential, Discrete Contin. Dyn. Syst. Ser. S, 6 (2013), 1065-1076.

[25]

A. Pankov, Gap solitons in periodic discrete nonlinear Schrödinger equations with saturable nonlinearities, J. Math. Anal. Appl., 371 (2010), 254-265.

[26]

A. Pankov and V. Rothos, Periodic and decaying solutions in discrete nonlinear Schrödinger with saturable nonlinearity, Proc. R. Soc. A, 464 (2008), 3219-3236.

[27]

H. Shi, Gap solitons in periodic discrete Schrödinger equations with nonlinearity, Acta Appl. Math., 109 (2010), 1065-1075.

[28]

H. Shi and H. Zhang, Existence of gap solitons in a periodic discrete nonlinear Schrödinger equations, J. Math. Anal. Appl., 361 (2010), 411-419.

[29]

C. A. Stuart, Locating Cerami sequences in a mountain pass geometry, Commun. Appl. Anal., 2-4 (2011), 569-588.

[30]

A. A. Sukhorukov and Y. S. Kivshar, Generation and stability of discrete gap solitons, Opt. Lett., 28 (2003), 2345-2347.

[31]

X. Tang, Non-Nehari manifold method for periodic discrete superlinear Schrödinger equation, Acta Math. Sin. Engl. Ser., 32 (2016), 463-473.

[32]

X. Tang and J. Chen, Infinitely many homoclinic orbits for a class of discrete Hamiltonian systems, Adv. Difference Equ., 2013 (2013), Art. ID 242.

[33]

M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996.

[34]

M. YangW. Chen and Y. Ding, Solutions for discrete periodic Schrödinger equations with spectrum $ 0 $, Acta. Appl. Math., 110 (2010), 1475-1488.

[35]

G. Zhang and A. Pankov, Standing waves of the discrete nonlinear Schrödinger equations with growing potentials, Commun. Math. Anal., 5 (2008), 38-49.

[36]

Z. Zhou and D. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Sci. China Math., 58 (2015), 781-790.

[37]

Z. Zhou and J. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, J. Differential Equations, 249 (2010), 1199-1212.

[38]

Z. Zhou and J. Yu, Homoclinic solutions in periodic nonlinear difference equations with superlinear nonlinearity, Acta Math. Appl. Sin. Engl. Ser., 29 (2013), 1809-1822.

[39]

Z. ZhouJ. Yu and Y. Chen, Homoclinic solutions in periodic diffrence equations with saturable nonlinearity, Sci. China Math., 54 (2011), 83-93.

[40]

W. Zou, Variant fountain theorems and their applications, Manuscripta Math., 104 (2001), 343-358.

show all references

References:
[1]

G. Arioli and F. Gazzola, Periodic motions of an infinite lattice of particles with nearest neighbor interaction, Nonlinear Anal., 26 (1996), 1103-1114.

[2]

S. Aubry, Breathers in nonlinear lattices: existence, linear stability and quantization, Physica D, 103 (1997), 201-250.

[3]

S. Aubry, Discrete breathers: localization and transfer of energy in discrete Hamiltonian nonlinear systems, Physica D, 216 (2006), 1-30.

[4]

G. Chen and S. Ma, Discrete nonlinear Schrödinger equations with superlinear nonlinearities, Appl. Math. Comput., 218 (2012), 5496-5507.

[5]

G. Chen and S. Ma, Homoclinic solutions of discrete nonlinear Schrödinger equations with asymptotically or super linear terms, Appl. Math. Comput., 232 (2014), 787-798.

[6]

W. Chen and M. Yang, Standing waves for periodic discrete nonlinear Schrödinger equations with asymptotically linear terms, Acta Math. Appl. Sin. Engl. Ser., 28 (2012), 351-360.

[7]

J. CuevasP. G. KevrekidisD. J. Frantzeskakis and B. A. Malomed, Discrete solitons in nonlinear Schrödinger lattices with a power-law nonlinearity, Physica D, 238 (2009), 67-76.

[8]

S. Flach and A. V. Gorbach, Discrete breathers-advance in theory and applications, Phys. Rep., 467 (2008), 1-116.

[9]

J. W. FleischerM. SegevN. K. Efremidis and D. N. Christodoulides, Observation of two-dimensional discrete solitons in optically induced nonlinear photonic lattices, Nature, 422 (2003), 147-150.

[10]

A. V. Gorbach and M. Johansson, Gap and out-gap breathers in a binary modulated discrete nonlinear Schrödinger model, Eur. Phys. J. D, 29 (2004), 77-93.

[11]

G. James, Centre manifold reduction for quasilinear discrete systems, J. Nonlinear Sci., 13 (2003), 27-63.

[12]

A. KhareK. RasmussenM. Samuelsen and A. Saxena, Exact solutions of the saturable discrete nonlinear Schrödinger equation, J. Phys. A, 38 (2005), 807-814.

[13]

G. Kopidakis, S. Aubry and G. P. Tsironis, Targeted energy transfer through discrete breathers in nonlinear systems, Phys. Rev. Lett., 87 (2001), Art. ID 165501.

[14]

W. KrolikowskiB. L. Davies and C. Denz, Photorefractive solitons, IEEE J. Quant. Electron., 39 (2003), 3-12.

[15]

J. Kuang and Z. Guo, Homoclinic solutions of a class of periodic difference equations with asymptotically linear nonlinearities, Nonlinear Anal., 89 (2013), 208-218.

[16]

G. Lin and Z. Zhou, Periodic and subharmonic solutions for a $ 2n $th-order difference equation containing both advance and retardation with $ \phi $-Laplacian, Adv. Difference Equ., 2014(2014), Art. ID 74.

[17]

G. Lin and Z. Zhou, Homoclinic solutions in periodic difference equations with mixed nonlinearities, Math. Method Appl. Sci., 39 (2016), 245-260.

[18]

G. Lin and Z. Zhou, Homoclinic solutions in non-periodic discrete $ \phi $-Laplacian equations with mixed nonlinearities, Appl. Math. lett., 64 (2017), 15-20.

[19]

S. Liu and S. Li, Infinitely many solutions for a superlinear elliptic equation, Acta Math. Sinica Chin. Ser., 46 (2003), 625-630.

[20]

R. Livi, R. Franzosi and G. L. Oppo, Self-localization of Bose-Einstein condensates in optical lattices via boundary dissipation, Phys. Rev. Lett., 97 (2006), Art. ID 060401.

[21]

S. Ma and Z. Wang, Multibump solutions for discrete periodic nonlinear Schrödinger equations, Z. Angew. Math. Phys., 64 (2013), 1413-1442.

[22]

A. Mai and Z. Zhou, Ground state solutions for the periodic discrete nonlinear Schrödinger equations with superlinear nonlinearities, Abstr. Appl. Anal., 2013 (2013), Art. ID 317139.

[23]

J. Mawhin, Periodic solutions of second order nonlinear difference systems with $ \phi $-Laplacian: a variational approach, Nonlinear Anal., 75 (2012), 4672-4687.

[24]

J. Mawhin, Periodic solutions of second order Lagrangian difference systems with bounded or singular $ \phi $-Laplacian and periodic potential, Discrete Contin. Dyn. Syst. Ser. S, 6 (2013), 1065-1076.

[25]

A. Pankov, Gap solitons in periodic discrete nonlinear Schrödinger equations with saturable nonlinearities, J. Math. Anal. Appl., 371 (2010), 254-265.

[26]

A. Pankov and V. Rothos, Periodic and decaying solutions in discrete nonlinear Schrödinger with saturable nonlinearity, Proc. R. Soc. A, 464 (2008), 3219-3236.

[27]

H. Shi, Gap solitons in periodic discrete Schrödinger equations with nonlinearity, Acta Appl. Math., 109 (2010), 1065-1075.

[28]

H. Shi and H. Zhang, Existence of gap solitons in a periodic discrete nonlinear Schrödinger equations, J. Math. Anal. Appl., 361 (2010), 411-419.

[29]

C. A. Stuart, Locating Cerami sequences in a mountain pass geometry, Commun. Appl. Anal., 2-4 (2011), 569-588.

[30]

A. A. Sukhorukov and Y. S. Kivshar, Generation and stability of discrete gap solitons, Opt. Lett., 28 (2003), 2345-2347.

[31]

X. Tang, Non-Nehari manifold method for periodic discrete superlinear Schrödinger equation, Acta Math. Sin. Engl. Ser., 32 (2016), 463-473.

[32]

X. Tang and J. Chen, Infinitely many homoclinic orbits for a class of discrete Hamiltonian systems, Adv. Difference Equ., 2013 (2013), Art. ID 242.

[33]

M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996.

[34]

M. YangW. Chen and Y. Ding, Solutions for discrete periodic Schrödinger equations with spectrum $ 0 $, Acta. Appl. Math., 110 (2010), 1475-1488.

[35]

G. Zhang and A. Pankov, Standing waves of the discrete nonlinear Schrödinger equations with growing potentials, Commun. Math. Anal., 5 (2008), 38-49.

[36]

Z. Zhou and D. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Sci. China Math., 58 (2015), 781-790.

[37]

Z. Zhou and J. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, J. Differential Equations, 249 (2010), 1199-1212.

[38]

Z. Zhou and J. Yu, Homoclinic solutions in periodic nonlinear difference equations with superlinear nonlinearity, Acta Math. Appl. Sin. Engl. Ser., 29 (2013), 1809-1822.

[39]

Z. ZhouJ. Yu and Y. Chen, Homoclinic solutions in periodic diffrence equations with saturable nonlinearity, Sci. China Math., 54 (2011), 83-93.

[40]

W. Zou, Variant fountain theorems and their applications, Manuscripta Math., 104 (2001), 343-358.

[1]

Gabriele Bonanno, Giuseppina D'Aguì. Mixed elliptic problems involving the $p-$Laplacian with nonhomogeneous boundary conditions. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5797-5817. doi: 10.3934/dcds.2017252

[2]

Yong Xia, Ruey-Lin Sheu, Shu-Cherng Fang, Wenxun Xing. Double well potential function and its optimization in the $N$ -dimensional real space-part Ⅱ. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1307-1328. doi: 10.3934/jimo.2016074

[3]

Shu-Cherng Fang, David Y. Gao, Gang-Xuan Lin, Ruey-Lin Sheu, Wenxun Xing. Double well potential function and its optimization in the $N$ -dimensional real space-part Ⅰ. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1291-1305. doi: 10.3934/jimo.2016073

[4]

Sugata Gangopadhyay, Goutam Paul, Nishant Sinha, Pantelimon Stǎnicǎ. Generalized nonlinearity of $ S$-boxes. Advances in Mathematics of Communications, 2018, 12 (1) : 115-122. doi: 10.3934/amc.2018007

[5]

Mohan Mallick, R. Shivaji, Byungjae Son, S. Sundar. Bifurcation and multiplicity results for a class of $n\times n$ $p$-Laplacian system. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1295-1304. doi: 10.3934/cpaa.2018062

[6]

Nicholas J. Kass, Mohammad A. Rammaha. Local and global existence of solutions to a strongly damped wave equation of the $ p $-Laplacian type. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1449-1478. doi: 10.3934/cpaa.2018070

[7]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[8]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[9]

Ildoo Kim. An $L_p$-Lipschitz theory for parabolic equations with time measurable pseudo-differential operators. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2751-2771. doi: 10.3934/cpaa.2018130

[10]

Wenqiang Zhao. Random dynamics of non-autonomous semi-linear degenerate parabolic equations on $\mathbb{R}^N$ driven by an unbounded additive noise. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-28. doi: 10.3934/dcdsb.2018065

[11]

Vladimir Chepyzhov, Alexei Ilyin, Sergey Zelik. Strong trajectory and global $\mathbf{W^{1,p}}$-attractors for the damped-driven Euler system in $\mathbb R^2$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1835-1855. doi: 10.3934/dcdsb.2017109

[12]

Chengxiang Wang, Li Zeng, Wei Yu, Liwei Xu. Existence and convergence analysis of $\ell_{0}$ and $\ell_{2}$ regularizations for limited-angle CT reconstruction. Inverse Problems & Imaging, 2018, 12 (3) : 545-572. doi: 10.3934/ipi.2018024

[13]

Yonglin Cao, Yuan Cao, Hai Q. Dinh, Fang-Wei Fu, Jian Gao, Songsak Sriboonchitta. Constacyclic codes of length $np^s$ over $\mathbb{F}_{p^m}+u\mathbb{F}_{p^m}$. Advances in Mathematics of Communications, 2018, 12 (2) : 231-262. doi: 10.3934/amc.2018016

[14]

VicenŢiu D. RǍdulescu, Somayeh Saiedinezhad. A nonlinear eigenvalue problem with $ p(x) $-growth and generalized Robin boundary value condition. Communications on Pure & Applied Analysis, 2018, 17 (1) : 39-52. doi: 10.3934/cpaa.2018003

[15]

Sanjiban Santra. On the positive solutions for a perturbed negative exponent problem on $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1441-1460. doi: 10.3934/dcds.2018059

[16]

Qianying Xiao, Zuohuan Zheng. $C^1$ weak Palis conjecture for nonsingular flows. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1809-1832. doi: 10.3934/dcds.2018074

[17]

Juntao Sun, Tsung-Fang Wu, Zhaosheng Feng. Non-autonomous Schrödinger-Poisson system in $\mathbb{R}^{3}$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1889-1933. doi: 10.3934/dcds.2018077

[18]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

[19]

Lin Du, Yun Zhang. $\mathcal{H}_∞$ filtering for switched nonlinear systems: A state projection method. Journal of Industrial & Management Optimization, 2018, 14 (1) : 19-33. doi: 10.3934/jimo.2017035

[20]

Renato Huzak. Cyclicity of degenerate graphic $DF_{2a}$ of Dumortier-Roussarie-Rousseau program. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1305-1316. doi: 10.3934/cpaa.2018063

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (107)
  • HTML views (181)
  • Cited by (0)

Other articles
by authors

[Back to Top]